Smoothings of singularities and symplectic topology

Mohan Bhupal, A. Stipsicz

Research output: Chapter in Book/Report/Conference proceedingChapter

1 Citation (Scopus)

Abstract

We review the symplectic methods which have been applied in the classification of weighted homogeneous singularities with rational homology disk (ℚHD) smoothings. We also review the construction of such smoothings and show that in many cases these smoothings are unique up to symplectic deformation. In addition, we describe a method for finding differential topological descriptions (more precisely, Kirby diagrams) of the smoothings and illustrate this method by working out a family of examples.

Original languageEnglish
Title of host publicationBolyai Society Mathematical Studies
PublisherSpringer Berlin Heidelberg
Pages57-97
Number of pages41
DOIs
Publication statusPublished - Jan 1 2013

Publication series

NameBolyai Society Mathematical Studies
Volume23
ISSN (Print)1217-4696

Fingerprint

Smoothing
Topology
Singularity
Symplectic Methods
Homology
Diagram
Review

ASJC Scopus subject areas

  • Computational Theory and Mathematics
  • Applied Mathematics

Cite this

Bhupal, M., & Stipsicz, A. (2013). Smoothings of singularities and symplectic topology. In Bolyai Society Mathematical Studies (pp. 57-97). (Bolyai Society Mathematical Studies; Vol. 23). Springer Berlin Heidelberg. https://doi.org/10.1007/978-3-642-39131-6_2

Smoothings of singularities and symplectic topology. / Bhupal, Mohan; Stipsicz, A.

Bolyai Society Mathematical Studies. Springer Berlin Heidelberg, 2013. p. 57-97 (Bolyai Society Mathematical Studies; Vol. 23).

Research output: Chapter in Book/Report/Conference proceedingChapter

Bhupal, M & Stipsicz, A 2013, Smoothings of singularities and symplectic topology. in Bolyai Society Mathematical Studies. Bolyai Society Mathematical Studies, vol. 23, Springer Berlin Heidelberg, pp. 57-97. https://doi.org/10.1007/978-3-642-39131-6_2
Bhupal M, Stipsicz A. Smoothings of singularities and symplectic topology. In Bolyai Society Mathematical Studies. Springer Berlin Heidelberg. 2013. p. 57-97. (Bolyai Society Mathematical Studies). https://doi.org/10.1007/978-3-642-39131-6_2
Bhupal, Mohan ; Stipsicz, A. / Smoothings of singularities and symplectic topology. Bolyai Society Mathematical Studies. Springer Berlin Heidelberg, 2013. pp. 57-97 (Bolyai Society Mathematical Studies).
@inbook{4cf962e648b4457ab7ca6cd18ad589a7,
title = "Smoothings of singularities and symplectic topology",
abstract = "We review the symplectic methods which have been applied in the classification of weighted homogeneous singularities with rational homology disk (ℚHD) smoothings. We also review the construction of such smoothings and show that in many cases these smoothings are unique up to symplectic deformation. In addition, we describe a method for finding differential topological descriptions (more precisely, Kirby diagrams) of the smoothings and illustrate this method by working out a family of examples.",
author = "Mohan Bhupal and A. Stipsicz",
year = "2013",
month = "1",
day = "1",
doi = "10.1007/978-3-642-39131-6_2",
language = "English",
series = "Bolyai Society Mathematical Studies",
publisher = "Springer Berlin Heidelberg",
pages = "57--97",
booktitle = "Bolyai Society Mathematical Studies",

}

TY - CHAP

T1 - Smoothings of singularities and symplectic topology

AU - Bhupal, Mohan

AU - Stipsicz, A.

PY - 2013/1/1

Y1 - 2013/1/1

N2 - We review the symplectic methods which have been applied in the classification of weighted homogeneous singularities with rational homology disk (ℚHD) smoothings. We also review the construction of such smoothings and show that in many cases these smoothings are unique up to symplectic deformation. In addition, we describe a method for finding differential topological descriptions (more precisely, Kirby diagrams) of the smoothings and illustrate this method by working out a family of examples.

AB - We review the symplectic methods which have been applied in the classification of weighted homogeneous singularities with rational homology disk (ℚHD) smoothings. We also review the construction of such smoothings and show that in many cases these smoothings are unique up to symplectic deformation. In addition, we describe a method for finding differential topological descriptions (more precisely, Kirby diagrams) of the smoothings and illustrate this method by working out a family of examples.

UR - http://www.scopus.com/inward/record.url?scp=84923030604&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84923030604&partnerID=8YFLogxK

U2 - 10.1007/978-3-642-39131-6_2

DO - 10.1007/978-3-642-39131-6_2

M3 - Chapter

AN - SCOPUS:84923030604

T3 - Bolyai Society Mathematical Studies

SP - 57

EP - 97

BT - Bolyai Society Mathematical Studies

PB - Springer Berlin Heidelberg

ER -